Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 105, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 23, 2013, 2:38 PM CDT for Choctaw County, Wilcox County, Alabama. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2013, 2:38 PM CDT (19:38 UTC)
- Expired
- Jul 23, 2013, 3:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Choctaw County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 148 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS54 KMOB 231938
SVRMOB
ALC023-131-232045-
/O.NEW.KMOB.SV.W.0105.130723T1938Z-130723T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 345 PM CDT
* AT 235 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
5 MILES WEST OF LINDEN TO 16 MILES NORTH OF BUTLER TO 17 MILES
NORTHWEST OF BUTLER TO 15 MILES NORTHWEST OF QUITMAN...AND
MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PENNINGTON... NEEDHAM... LISMAN...
BUTLER... CATHERINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3214 8762 3214 8753 3226 8753 3228 8745
3212 8723 3211 8723 3207 8762 3215 8764
3229 8791 3228 8794 3230 8795 3230 8798
3228 8801 3215 8801 3208 8804 3205 8811
3200 8811 3196 8847 3231 8842 3231 8793
TIME...MOT...LOC 1939Z 303DEG 25KT 3231 8786 3230 8811
3223 8841 3218 8888
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:42 AM CDT, 9 hours 56 minutes earlier.
Area forecast discussion, Jul 23, 4:42 AM CDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
442 AM CDT TUE JUL 23 2013
.SHORT TERM [TODAY THROUGH WEDNESDAY NIGHT]...AN ACTIVE PATTERN IS
EXPECTED TO CONTINUE TODAY AS BROAD TROUGHING PERSISTS ACROSS THE
REGION. WATER VAPOR SHOWS SEVERAL DISTURBANCES EMBEDDED IN THE WNW-NW
FLOW ACROSS THE MIDSOUTH INTO SOUTHERN MISSOURI THAT ARE POISED TO
MOVE SOUTHEAST TOWARD OUR AREA TODAY. PRECIPITABLE WATER VALUES ARE
PROGGED TO REMAIN NEAR 2 INCHES AGAIN TODAY WITH MLCAPES AT LEAST
1500-2500 J/KG (POSSIBLY HIGHER DEPENDING ON HOW WARM IT GETS PRIOR
TO CONVECTIVE DEVELOPMENT) WHICH WILL REMAIN VERY SUPPORTIVE TO
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. RAIN
CHANCES WILL BE 50-60% TODAY...SLIGHTLY HIGHER IN THE EASTERN ZONES.
WE WILL LIKELY SEE MORNING SCATTERED DEVELOPMENT AS THE FIRST
SHORTWAVE MOVES OUT OF SE ARKANSAS AND INTO THE REGION. MLCAPES ARE
STILL NEAR OR ABOVE 1000 J/KG ALONG THE COAST AND OFFSHORE ACCORDING
TO THE LATEST LAPS ANALYSIS WITH 500-750 J/KG FURTHER INLAND. IN
ADDITION...THE RAP HRRR AND 4KM SPC WRF HAVE BEEN FAIRLY PERSISTENT
IN BRINGING AN MCS INTO THE REGION THIS AFTERNOON. CONSIDERING THE
CONVECTIVE DEVELOPMENT ALREADY OCCURRING OVER THE MIDSOUTH/SOUTHERN
MISSOURI...THIS IS A DISTINCT POSSIBILITY. WILL HAVE TO MONITOR RADAR
TRENDS CLOSELY THROUGH THE DAY TO SEE HOW CONVECTIVE ACTIVITY
EVOLVES. REGARDLESS...SOME LOCATIONS WILL AGAIN SEE LOCALLY HEAVY
RAINFALL WITH THE STRONGER STORMS PRODUCING GUSTY WINDS AND FREQUENT
LIGHTNING. OBVIOUSLY...THE POTENTIAL FOR MORE HEAVY RAINFALL IS A
CONCERN...ESPECIALLY FOR THE WESTERN FLORIDA PANHANDLE INTO COASTAL
ALABAMA WHICH HAS SEEN WELL ABOVE NORMAL RAINFALL FOR OVER THE PAST
MONTH. ADDITIONAL MINOR FLOODING LIKELY WITH ISOLATED INSTANCES OF
FLASH FLOODING POSSIBLE. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT
IN THIS ATMOSPHERE...WITH THE THREAT POTENTIALLY BECOMING ENHANCED IF
AN MCS BECOMES ESTABLISHED.
CONVECTION SHOULD GRADUALLY WANE THIS EVENING WITH THE LOSS OF
DAYTIME HEATING...BUT WILL HAVE TO LEAVE 20-30% RAIN CHANCES THROUGH
THE NIGHT TO ACCOUNT FOR ANY ADDITIONAL SHORTWAVES MOVING IN FROM
THE NW. BEST CHANCE FOR CONVECTION WILL SHIFT TO THE COAST/OFFSHORE
AFTER MIDNIGHT IN CONJUNCTION WITH THE NIGHTTIME INSTABILITY MAX OVER
THE GULF WATERS. USED A BLEND OF MAV/MET FOR TEMPS...WHICH YIELDS
HIGHS SLIGHTLY COOLER THAN MAV...GENERALLY UPPER 80S/LOWER 90S...BUT
CONFIDENCE IS LOW AND WILL HINGE ON TIMING OF CONVECTIVE
DEVELOPMENT. LOWS REMAIN IN THE LOW TO MID 70S...UPPER 70S ALONG THE
COAST. 34/JFB
THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE
THE FORECAST AREA LOOKS TO BE A NORTHWEST AND DIFFLUENT HIGH LEVEL
FLOW ON WEDNESDAY BETWEEN A MID LEVEL RIDGE OVER TEXAS AND BROAD TROF
OVER THE EASTERN US. WITHIN THE FLOW...A ZONE OF HIGH DEEP LAYER MOISTURE
(PRECIPITABLE WATERS ~ 2.1 INCHES) WILL BE ALIGNED IN A NORTHWEST TO
SOUTHEAST FASHION FROM ARKANSAS INTO THE NORTHEAST GULF. AS A SERIES
OF MID LEVEL ENERGY MAXIMUMS MOVE THROUGH THIS MOISTURE AXIS ALONG
WITH THE APPROACH OF A WEAK FRONT INTO THE SOUTHEAST AND LOWER MISSISSIPPI
RIVER VALLEY...ENHANCED LIFT SUPPORTS CHANCES OF SHOWERS/STORMS BEING
LIKELY ON WEDNESDAY. STORMS HAVE HAD A RECENT HISTORY AND SINCE THE
1ST OF JULY FOR THAT MATTER...OF DROPPING SOME IMPRESSIVE RAINS...SOME
10 TO 15 INCHES FOR THE MONTH AND THIS ALONG A WIDE SWATH FROM
BALDWIN COUNTY EASTWARD INTO THE FLORIDA PANHANDLE. WITH VERY
SATURATED SOIL CONDITIONS...ESPECIALLY ALONG THE COASTAL
COUNTIES...ADDITIONAL HEAVY RAINS WILL LIKELY EQUATE TO RUNOFF AND
PRODUCE SOME LOCALIZED URBAN FLOODING IN THOSE AREAS SUBJECT TO POOR
DRAINAGE OF STORM WATER. A FEW DAYTIME STORMS COULD ALSO BECOME
BRIEFLY SEVERE. AWAY FROM COOLING OFFERED BY STORMS...HIGH
TEMPERATURES LOOK TO RANGE MOSTLY IN THE LOWER HALF OF THE 90S
WEDNESDAY. OVERNIGHT LOWS...NEAR 72 INLAND TO UPPER 70S COAST. /10
.LONG TERM [THURSDAY THROUGH MONDAY]...A DIFFLUENT HIGH LEVEL
NORTHWEST FLOW THURSDAY BUT THE DEEP MOISTURE AXIS SHIFTS
SOUTHEAST...OUT INTO THE GULF WITH FRONT EASING IN CLOSER TO THE
COAST LATER IN THE DAY. THUS...APPEARS ONLY A SLIGHT CHANCE OF
SHOWERS AND STORMS WILL BE POSITIONED FROM THE COASTAL PORTIONS AND
OUT INTO THE GULF TO START THE MEDIUM RANGE. ANOTHER UPPER LEVEL
IMPULSE/FRONTAL BOUNDARY RIDES SLOWLY SOUTHEASTWARD TOWARD THE COAST
LATE FRIDAY NIGHT...INTO SATURDAY AND SUNDAY...INTERACTING WITH DEEP
MOISTURE...BRINGING AN UPWARD TREND TO SHOWER/STORM CHANCES. BACK TO
A SLIGHT CHANCE OF SHOWERS/STORMS BY MONDAY. AWAY FROM STORMS...DAILY
HIGHS LOOK TO RANGE FROM THE LOWER/MID 90S THROUGH THE OUTLOOK.
OVERNIGHT LOWS GENERALLY IN THE LOWER 70S INTERIOR TO MID/UPPER 70S
COAST THROUGH SUNDAY MORNING. WITH A WEAK FRONT HAVING EASED TO...OR
JUST OFF THE COAST BY MONDAY MORNING...OVERNIGHT LOWS OVER THE
INTERIOR MAY DIP DOWN INTO THE MID/UPPER 60S. /10
&&
.AVIATION (12Z ISSUANCE)...EARLY MORNING PATCHY MVFR/IFR FOG AND
STRATUS WILL TRANSITION TO GENERALLY VFR CONDITIONS OUTSIDE OF
CONVECTION TODAY. HOWEVER...EXPECT ANOTHER DAY OF SCATTERED TO
NUMEROUS SHOWERS AND STORMS THAT WILL BRING PERIODS OF MVFR/IFR
CONDITIONS. SOME STORMS WILL PRODUCE GUSTY WINDS AND STRONG OUTFLOW
BOUNDARIES THAT COULD RESULT IN SUDDEN WIND SHIFTS. CONVECTION WANES
TONIGHT WITH PATCHY MVFR/IFR FOG AND STRATUS ONCE AGAIN POSSIBLE.
34/JFB
&&
.MARINE...A TIGHT PRESSURE GRADIENT BETWEEN A SFC HIGH OVER THE
CENTRAL GULF AND A WEAK COLD FRONT MOVING INTO THE MIDSOUTH WILL
PRODUCE A MODERATE TO OCCASIONALLY STRONG W-SW WIND TODAY THROUGH
EARLY THURSDAY. WINDS DIMINISH BY FRIDAY AS THE WEAK FRONT/SFC
TROUGH STALLS NEAR THE COAST OR JUST OFFSHORE. THE TROUGH QUICKLY
LIFTS NORTH ON SATURDAY AS A SFC LOW DEVELOPS OVER THE ARKLATEX AND
MOVES EAST...BRINGING A RETURN TO SLIGHTLY STRONGER SW WINDS. SEAS
GENERALLY 2-4 FT THROUGH THURSDAY...SUBSIDING ON FRIDAY. WINDS AND
SEAS WILL BE LOCALLY HIGHER NEAR SHOWERS AND THUNDERSTORMS. 34/JFB
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 89 75 92 74 93 / 50 20 60 30 10
PENSACOLA 88 76 90 77 93 / 50 30 60 30 20
DESTIN 88 77 88 79 89 / 50 30 60 30 20
EVERGREEN 90 73 93 72 94 / 60 30 60 20 10
WAYNESBORO 91 72 93 72 93 / 50 20 60 20 10
CAMDEN 88 72 92 72 92 / 60 30 60 20 10
CRESTVIEW 91 73 93 73 93 / 60 30 60 30 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 23, 1:48 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 148 PM CDT TUE JUL 23 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241900- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 148 PM CDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT OUR LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE THIS AFTERNOON AND THE RISK OF SEVERE THUNDERSTORM ACTIVITY HAS SIGNIFICANTLY INCREASED THROUGH EARLY TO MID EVENING. A LINE OF SEVERE THUNDERSTORMS WILL ENTER OUR NORTHERNMOST COUNTIES FROM CHOCTAW TO WILCOX COUNTIES AS EARLY AS BETWEEN 230 AND 3 PM. THIS DISCOUNTS STRONGER CELLS FORMING AHEAD OF THE LINE WHICH MAY BE EARLIER. THE WEST TO EAST ORIENTED LINE WILL THEN MOVE FURTHER SOUTH THROUGH THE MID AFTERNOON TO BE LOCATED ALONG HIGHWAY 84 BY 5 PM AND POINTS FURTHER SOUTH THEREAFTER. THE LINE IS EXPECTED TO MOVE ALL THE WAY TO THE COAST AND OFFSHORE DURING THE EARLY TO MID EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS AS HIGH AS 45 TO 60 MPH. VERY FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STRONGEST OF STORMS. A WEAK TORNADO OR TWO IS ALSO POSSIBLE ALONG THE LEADING EDGE OF THE THUNDERSTORM LINE. IF A TORNADO OCCURS...IT WILL BE WEAK... SHORT-LIVED AND WILL LIKELY NOT BE RADAR DETECTABLE. THERE IS A HIGH RISK OF LIFE THREATENING RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IS EXPECTED ON WEDNESDAY. THE STRONGER STORMS WILL LIKELY CONTAIN LOCALLY HEAVY RAINFALL...BRIEF STRONG WIND GUSTS AND FREQUENT LIGHTNING ACTIVITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF TRAINED STORM SPOTTERS IS REQUESTED. GMZ630>635-650-655-670-675-241900- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 148 PM CDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF VERY STRONG THUNDERSTORM WILLS MOVE OFFSHORE LATER THIS AFTERNOON AND WILL LIKELY PUSH ALL THE WAY SOUTHWARD THROUGH THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS OUT TO 60 NM. THE STRONGEST CELLS ARE CURRENTLY ANTICIPATED TO BE EAST OF MOBILE BAY...ALTHOUGH POINTS TO THE WEST ARE CERTAINLY NOT IMMUNE TO VERY STRONG THUNDERSTORM ACTIVITY BOTH AHEAD OF AND ALONG THE APPROACHING LINE. THE MAIN IMPACTS WILL BE DANGEROUS THUNDERSTORM WIND GUSTS BETWEEN 33 AND 50 KNOTS AS WELL AS WATER SPOUTS ALONG THE LEADING EDGE OF THUNDERSTORM GUST FRONTS. OTHERWISE...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT AS A MODERATE TO OCCASIONALLY STRONG SOUTHWEST WIND PERSISTS OVER THE MARINE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEATHER PATTERN CONTINUES TO SUPPORT THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND STORMS DURING THE OUTLOOK. WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN STORMS. FREQUENT LIGHTNING ACTIVITY WILL ALSO BE A HAZARD IN STORMS
In the hours before
Special weather statement, Jul 23, 2:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 217 PM CDT TUE JUL 23 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 217 PM CDT TUE JUL 23 2013 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE AREA THIS AFTERNOON... OUR LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE THIS AFTERNOON AND THE RISK OF SEVERE THUNDERSTORM ACTIVITY HAS SIGNIFICANTLY INCREASED THROUGH EARLY TO MID EVENING. A WEST TO EAST ORIENTED LINE OF SEVERE THUNDERSTORMS CURRENTLY APPROACHING FROM THE NORTH IS EXPECTED TO MOVE ALL THE WAY TO THE COAST AND THEN OFFSHORE DURING THE EARLY TO MID EVENING. THE LINE OF SEVERE THUNDERSTORMS WILL ENTER OUR NORTHERNMOST COUNTIES FROM CHOCTAW TO WILCOX COUNTIES AS EARLY AS BETWEEN 230 AND 3 PM. THE LINE WILL THEN MOVE FURTHER SOUTH THROUGH THE MID AFTERNOON TO BE LOCATED APPROXIMATELY ALONG THE HIGHWAY 84 CORRIDOR BY 5 PM AND THE I-10 CORRIDOR BY 630 PM. SO THE MOST LIKELY TIME OF IMMEDIATE COASTAL ARRIVAL WOULD BE AFTER 630 PM. THE TIMING OF THIS LINE DISCOUNTS ANY STRONGER CELLS FORMING AHEAD OF THE LINE WHICH MAY BE EARLIER AND ALSO IS BASED ON A CURRENT OBSERVED RATE OF MOVEMENT WHICH IS SUBJECT TO CHANGE. THE PRIMARY THREAT WILL BE DAMAGING WINDS AS HIGH AS 45 TO 60 MPH. VERY FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STRONGEST OF STORMS. A WEAK TORNADO OR TWO IS ALSO POSSIBLE ALONG THE LEADING EDGE OF THE THUNDERSTORM LINE. IF A TORNADO OCCURS...IT WILL BE WEAK... SHORT-LIVED AND WILL LIKELY NOT BE RADAR DETECTABLE. SOME OF THE STRONGER STORMS MAY PROMPT THE ISSUANCE OF SMALL STREAM AND URBAN FLOOD ADVISORIES OR MAYBE EVEN A LOCALIZED FLASH FLOOD WARNING. WITH SATURATED GROUNDS...TREES IN FULL FOLIAGE MAY BE PUSHED OVER WITH SUB SEVERE THUNDERSTORM WIND GUSTS. IF YOU ARE BOATING IN THE MARINE AREA AND SINCE THE STORMS WILL BE PUSHING OFF THE COAST DURING THE EARLY EVENING...DO NOT GET CAUGHT IN A SITUATION WHERE YOU CANNOT GET BACK TO SHORE. PREPARATIONS SHOULD BE MADE AS SOON AS POSSIBLE TO SEEK SAFE HARBOR. THE MAIN MARINE IMPACTS WILL BE DANGEROUS THUNDERSTORM WIND GUSTS BETWEEN 33 AND 50 KNOTS AS WELL AS WATERSPOUTS ALONG THE LEADING EDGE OF THUNDERSTORM GUST FRONTS. THIS STATEMENT WILL BE UPDATED AS THE SITUATION WARRANTS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:36 PM CDT | Special Marine Warning | MOB | 84 min | |
| Jul 22, 8:14 PM CDT | Special Marine Warning | MOB | 91 min | |
| Jul 23, 3:05 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 40 min |
| Jul 23, 3:09 PM CDT | Areal Flood Advisory | MOB | Choctaw | 2 hr |
| Jul 23, 3:18 PM CDT | Areal Flood Advisory | MOB | Wilcox | 117 min |
| Jul 23, 3:45 PM CDT | Flash Flood Warning | MOB | Clarke | 3 hr |
| Jul 23, 3:45 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Monroe, Washington and 1 more | 60 min |
| Jul 23, 3:48 PM CDT | Flash Flood Warning | MOB | Choctaw | 6 hr |
| Jul 23, 4:11 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 49 min |
| Jul 23, 4:22 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Clarke, Conecuh, Covington, Crenshaw and 3 more | 53 min |
| Jul 23, 4:48 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Covington, Escambia, Mobile and 2 more | 42 min |
| Jul 23, 4:57 PM CDT | Areal Flood Advisory | MOB | Wilcox | 2 hr |
| Jul 23, 5:35 PM CDT | Special Marine Warning | MOB | 85 min | |
| Jul 23, 5:46 PM CDT | Special Marine Warning | MOB | 74 min | |
| Jul 23, 6:20 PM CDT | Special Marine Warning | MOB | 115 min | |
| Jul 23, 6:58 PM CDT | Special Marine Warning | MOB | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.